African Diaspora Journal of Mathematics

Equivalence for Differential Equations

Odinette Renée Abib

Full-text: Open access


We shall study the equivalence problem for ordinary differential equations with respect to the affine transformation group $A( 2,{\mathbb R})$.

Article information

Afr. Diaspora J. Math. (N.S.), Volume 9, Number 2 (2009), 82-97.

First available in Project Euclid: 31 March 2010

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58A17: Pfaffian systems
Secondary: 58H05: Pseudogroups and differentiable groupoids [See also 22A22, 22E65] 93B27: Geometric methods 93B52: Feedback control

Differential equation Cartan's method Pfaffian systems


Abib, Odinette Renée. Equivalence for Differential Equations. Afr. Diaspora J. Math. (N.S.) 9 (2009), no. 2, 82--97.

Export citation


  • O.R. Abib, Moving coframes and differential equations, % Proceeding, International Conference of Differential Equations and Topology dedicated to L.S. Pontryagin, Moscow State University, june 17-22, 2008.
  • O.R. Abib, Differential equations and moving frames, XIV School of Differential Geometry (Salvador, Brazil 2006) dedicated the memory of S.S. Chern, Matematica Contemporanea, vol. 30, 1-27, 2006, edited by J.L. Barbosa and K. Tenenblat, 2007.
  • R. Bryant, S.S. Chern, R. Gardner, H. Goldschmidt, P. Griffits, Exterior differential systems, N.Y., Springer-Verlag, 1991.
  • E. Cartan, Les problèmes d'équivalences, Oeuvres Complètes, Vol. 2, Gauthier-Villars, Paris, 1955.
  • E. Cartan, Les systèmes de Pfaff à cinq variables et les équations aux derivées partielles du second ordre, Ann.Ec. Norm., 27, 109-192, 1910.
  • S.S. Chern, Sur la géométrie d'un système d' équations différentielles du second ordre, Bull. Sci. Math. 63, 2006-212, 1939.
  • B. Dubrov, B. Komrakov, T. Morimoto, Equivalence of holonomic differential equations, Towards 100 years after S. Lie (Kazan, 1998), Lobachevskii J. Math. 3, 39-71, 1999.
  • K. Ehlers, J. Koiller, R. Montgomery and P.M. Rios, % Nonholonomic systems via moving frames: Cartan equivalence and Chaplygin hamiltonization, The Breadth of Symplectic and Poisson Geometry, Progress in Math. Series, vol. 232, XXIII, 75-120, 2005.
  • M.E. Fels, The equivalence problem for systems of second-ordre ordinary differential equations, Proc. London Math. Soc. (3) 71, 221-240, 1995.
  • R.B. Gardner, The method of equivalence and its applications, CBMS-NSF Regional Conference Series Applied Mathematics, SIAM, 58, 1-127, 1989.
  • V. Guillemin, S. Sternberg, An algebraic model of transitive differential geometry, Bull. Amer. math. Soc.,70, 16-47, 1964.
  • W. Kryński, On contact equivalence of systems of ordinary differential, ArXiv.12 0712.1455v1 [Math. CA] 10, Dec. 2007.
  • M. Kuranishi, A.M. Rodrigues, Quotients of pseudo-groups by invariants fiberings, Nagoya Math. Journal, vol. 21-24, 109-128, 1964.
  • P.J. Olver, Moving frames for Lie pseudo-groups, % preprint 2007.
  • P.J. Olver, Equivalence, invariants and symmetry, N.Y., Springer-Verlag, 1995.
  • P.J. Olver, J. Pohjanpelto, Differential invariants for Lie pseudo-groups, Radon Series Comp. Appl. Math. 1, 1-28, 2007.
  • N.V. Quê, V.V. Tho, Théorie de Lie: un exemple de Cartan, An. Acad. Brasileira de Ciências, 53, n$^\circ$ 4, 639-645, 1981.